Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 76, NWS Little Rock, AR

August 30, 2007Jefferson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 30, 2007, 7:15 AM CDT for Jefferson County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 30, 2007, 7:15 AM CDT (12:15 UTC)
Expired
Aug 30, 2007, 9:15 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

County Jefferson County, AR

The radar

The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 7:45 AM CDTFLASH FLOODSulphur Springs, ARSIX INCHES OF WATER WAS OVER SULPHUR SPRINGS ROAD. MANY YARDS WERE FLOODED IN THE SULPHUR SPRINGS COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 301217
FFWLZK
ARC069-301415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 AM CDT THU AUG 30 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 915 AM CDT

* AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  AS MUCH AS THREE INCHES OF RAIN IN LESS THAN AN HOUR OVER PORTIONS 
  OF SOUTHWEST JEFFERSON COUNTY. MODERATE TO OCCASIONALLY HEAVY RAIN 
  WILL CONTINUE...AND THIS WILL ONLY INCREASE THE FLASH FLOOD        
  THREAT. 

* LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  PINE BLUFF...WATSON CHAPEL...AND SULPHUR SPRINGS

&&

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3422 9222 3424 9220 3428 9220 3428 9202
      3409 9199 3408 9222

$$

57
1 follow-up statement
000 
WGUS74 KLZK 301308
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 AM CDT THU AUG 30 2007

ARC069-301415-
JEFFERSON AR-
807 AM CDT THU AUG 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHWESTERN JEFFERSON COUNTY...

AT 807 AM CDT...SCATTERED SHOWERS REMAINED OVER SOUTHWEST JEFFERSON 
COUNTY. ALTHOUGH OVERALL INTENSITY OF RAINFALL HAS 
DECREASED...EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL IS 
EXPECTED TO CONTRIBUTE TO FLOODING OF SMALL CREEKS AND 
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF 
CREEKS AND STREAMS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE 
HALL...PINE BLUFF AND SULPHUR SPRINGS.


LAT...LON 3422 9222 3424 9220 3428 9220 3428 9202
      3409 9199 3408 9222

$$

55

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:15 AM CDT, 1 hour earlier.

Area forecast discussion, Aug 30, 6:15 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
615 AM CDT THU AUG 30 2007

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING THIS MORNING AHEAD OF
A COLD FRONT JUST ENTERING THE STATE. PRECIP WILL BE MAINLY THIS
MORNING...AS DRIER AIR MOVING IN BEHIND THE FRONT. AFTER PRECIP
ENDS...CLOUD DECK AROUND 6000 FEET WILL CONTINUE. WINDS WILL BE
NORTHWEST SHIFTING TO NORTHEAST BEHIND THE FRONT.
&&

.PREV DISCUSSION... /ISSUED 346 AM CDT THU AUG 30 2007/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT
COLD FRONT PUSHING INTO ARKANSAS FROM THE NORTH EARLY THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS NOTED FROM
CLARKSVILLE TO FORT SMITH...AND PRECIPITATION WILL SPREAD FARTHER
SOUTH WITH THE FRONT AS THE DAY PROGRESSES. AS WAS THE CASE ON
WEDNESDAY...RAIN WILL BE HIT AND MISS...WITH LITTLE IF ANY RAIN
TOWARD THE MISSOURI BORDER.

BY THIS EVENING...MAY BE A FEW LINGERING SHOWERS/THUNDERSTORMS IN
THE SOUTHERN COUNTIES...WITH DRIER AIR/LOWER DEWPOINTS BUILDING
INTO NORTHERN ARKANSAS BEHIND THE FRONT.

THE DRY AIRMASS WILL PENETRATE THROUGH THE REGION ON
FRIDAY...AND THIS WILL LEAD TO SLIGHTLY COOLER DAYTIME
TEMPERATURES/MORE SIGNIFICANT COOLDOWN AT NIGHT.

TOWARD THE END OF THE SHORT TERM...APPEARS MOISTURE WILL START
INCREASING FROM THE SOUTH/EAST...BUT NO RAIN MENTIONED YET.

LONG TERM...LABOR DAY THROUGH WEDNESDAY
NOT MANY CHANGES IN THE EXTENDED. MOISTURE RETURN IN THE MODELS
IS LESS THAN IN PREVIOUS DAYS...BUT KEPT SLIGHT CHANCE POPS IN
SOUTHERN ARKANSAS. UPPER LOW STILL DEVELOPS OVER NORTHEAST
TEXAS...BUT TIMING AND MOISTURE RETURN REMAIN ISSUES. HAVE LEFT
PREVIOUS THINKING OF LOW CHANCE POPS ON WEDNESDAY. TEMPERATURES
WILL BE COOLER THAN PREVIOUS DAYS...BUT WILL STILL BE SLIGHTLY
ABOVE NORMAL.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Aug 30, 5:00 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU AUG 30 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING THROUGH THE STATE WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO THE REGION. MOST OF THE RAINFALL WILL BE IN
CENTRAL AND SOUTHERN ARKANSAS...OR SOUTH OF A LINE FROM CLARKSVILLE
TO BATESVILLE. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH
THESE STORMS. DUE TO EXCEPTIONALLY DRY CONDITIONS...FLOODING
RAINFALL IS NOT A CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRIER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. THIS WILL
BRING PLEASANT WEATHER TO THE STATE. MOISTURE WILL RETURN TO
SOUTHERN ARKANSAS EARLY NEXT WEEK...WITH ISOLATED SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR AREAS SOUTH OF LITTLE ROCK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

58

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.